MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 20 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 20 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV434T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
According to the complainant a progav had overdrainage postoperatively and could not be adjusted.The valve was implanted on an unspecified date in 2015.It was removed in 2017 due to the malfunction and returned to the manufacturer.Further details were not provided.Height: 170 cm.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition): the valve was returned in an unknown liquid.Result: in the visual inspection of the valve, we could not detect any apparent damage.The examination of the parallelism, however, showed a slight deformation.To investigate if the assumed blockage has affected the product performance we performed a permeability test.The test results that the progav valve was penetrable.We tried to adjust the valve from 0 up to 20 cmh2o in steps of 5 cmh2o and down again in the same way.However, it was not possible to adjust the valve up and down again in steps of 5 cmh2o.To proof if the brake function is full in place we tried to carry out a brake function test.But the investigation of the braking force has resulted that the valve cannot not be adjusted.Accordingly, the braking force cannot be measured.Given the fact that during the treatment with shunts the following complications may arise: infections, blockages caused by protein and/ or blood in the cerebrospinal fluid, over/ under drainage, we decided to dismantle the valve.Inside the progav we found apparent of protein.After opening the progav valve, we could not detect any deposits.Based on our test results, we can to confirm cannot be adjusted of the progav, maybe the deposits inside the valve could have affected the function in the past.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miehtke (b)(4).No further actions required.

Brand Name
PROGAV SYS W/SA 20 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12925710
Report Number3004721439-2021-00788
Device Sequence Number12202723
Product Code JXG
UDI-Device Identifier04041906132460
UDI-Public4041906132460
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFV434T
Device Catalogue NumberFV434T
Device Lot Number20025362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexUnknown
Patient Weight60 KG